Alert archive / Ohio / Freeze Warnings in 2018
Freeze Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this freeze warning at Oct 18, 2018, 3:01 PM EDT for 4 counties in Ohio. It took effect at Oct 18, 2018, 11:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2018, 3:01 PM EDT (19:01 UTC)
- In effect from
- Oct 18, 2018, 11:00 PM EDT
- Expired
- Oct 19, 2018, 10:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Wilmington, OH
Counties Hocking County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 84 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677 WWUS71 KILN 181901 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 301 PM EDT Thu Oct 18 2018 OHZ073-074-082-088-190315- /O.NEW.KILN.FZ.W.0013.181019T0300Z-181019T1400Z/ Ross-Hocking-Pike-Scioto- Including the cities of Chillicothe, Logan, Waverly, Piketon, Portsmouth, and Wheelersburg 301 PM EDT Thu Oct 18 2018 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT FRIDAY... The National Weather Service in Wilmington has issued a Freeze Warning, which is in effect from 11 PM this evening to 10 AM EDT Friday. * TEMPERATURES...Lows in the lower 30s. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ INZ073>075-080-KYZ089>100-OHZ077>079-081-190315- /O.NEW.KILN.FR.Y.0005.181019T0300Z-181019T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, and Peebles 301 PM EDT Thu Oct 18 2018 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT FRIDAY... The National Weather Service in Wilmington has issued a Frost Advisory, which is in effect from 11 PM this evening to 10 AM EDT Friday. * TEMPERATURES...Lows in the mid 30s. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$
3 follow-up statements
947 WWUS71 KILN 190140 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 940 PM EDT Thu Oct 18 2018 OHZ073-074-082-088-190945- /O.CON.KILN.FZ.W.0013.181019T0300Z-181019T1400Z/ Ross-Hocking-Pike-Scioto- Including the cities of Chillicothe, Logan, Waverly, Piketon, Portsmouth, and Wheelersburg 940 PM EDT Thu Oct 18 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * TEMPERATURES...Lows in the lower 30s. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ INZ073>075-080-KYZ089>100-OHZ077>079-081-190945- /O.CON.KILN.FR.Y.0005.181019T0300Z-181019T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, and Peebles 940 PM EDT Thu Oct 18 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * TEMPERATURES...Lows in the mid 30s. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ HATZOS
534 WWUS71 KILN 190800 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 400 AM EDT Fri Oct 19 2018 OHZ073-074-082-088-191400- /O.CON.KILN.FZ.W.0013.000000T0000Z-181019T1400Z/ Ross-Hocking-Pike-Scioto- Including the cities of Chillicothe, Logan, Waverly, Piketon, Portsmouth, and Wheelersburg 400 AM EDT Fri Oct 19 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...Lows around 30. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ INZ073>075-080-KYZ089>100-OHZ077>079-081-191400- /O.CON.KILN.FR.Y.0005.000000T0000Z-181019T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, and Peebles 400 AM EDT Fri Oct 19 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...Lows in the low to middle 30s. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$
146 WWUS71 KILN 191355 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 955 AM EDT Fri Oct 19 2018 OHZ073-074-082-088-191500- /O.EXP.KILN.FZ.W.0013.000000T0000Z-181019T1400Z/ Ross-Hocking-Pike-Scioto- Including the cities of Chillicothe, Logan, Waverly, Piketon, Portsmouth, and Wheelersburg 955 AM EDT Fri Oct 19 2018 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures have warmed above 32 degrees, so the Freeze Warning will expire as scheduled. $$ INZ073>075-080-KYZ089>100-OHZ077>079-081-191500- /O.EXP.KILN.FR.Y.0005.000000T0000Z-181019T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, and Peebles 955 AM EDT Fri Oct 19 2018 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures have warmed above 35 degrees, so the Frost Advisory will expire as scheduled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Oct 18, 1:30 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 18, 1:30 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 130 PM EDT Thu Oct 18 2018 .SYNOPSIS... High pressure will will result in dry but continued cool conditions through tonight. A chance of showers will return for Friday afternoon into Friday night as a cold front moves through the region. A continued chance of showers will linger Saturday into Saturday night as an upper level disturbance moves across the Great Lakes. Temperatures will remain below normal into early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... After readings fell to freezing or below most locations north of the Ohio River and also a few locations south, temperatures are now above 32 and the freeze warning expired as scheduled. Will soon issue PNS detailing counties where frost/freeze program will be terminated. Otherwise, high pressure will continue to build into the region today, resulting in mostly sunny skies. We will start out in weak CAA this morning before transitioning to more neutral advection later today. This combined with a fair amount of sun, should allow for high temperatures this afternoon in the low to mid 50s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... The surface high will push east across the area tonight. We will start off mostly clear this evening, but could begin to see a bit of an increase in high level clouds late tonight. Lows will drop into the mid to upper 30s which could result in some areas of frost once again. Southwesterly low level flow will develop on the back side of the high through the day on Friday. This will lead to some weak developing isentropic lift through the afternoon hours and be accompanied by some weak mid level energy moving into the mid Ohio Valley. This will result in an increasing chance of rain showers from the southwest, mainly through the afternoon hours on Friday. In developing low level WAA, highs on Friday will be in the upper 50s to lower 60s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Deep and highly-amplified troughing will dig into the eastern Great Lakes region into the interior northeast this upcoming weekend. After the initial cold frontal passage overnight Friday, with increasingly dry conditions from northwest to southeast during the nighttime, northwest flow will settle into the the lower/mid levels of the atmosphere. By Saturday afternoon, another compact vort lobe rounding the southwestern periphery of the digging/deepening trough will track southeast through the Great Lakes region. This will provide enough lift to initiate scattered shower development, especially as fetch off of the Great Lakes aids in enhancement of activity during the afternoon and evening time period. The best lift /and therefore the best time period for scattered rain showers/ will be moving through the region late Saturday afternoon into the early part of the evening. Compact/sudden height falls aloft will swing through Ohio during this time period, with a surface trof pivoting southeast through the ILN FA. Colder air at the surface will filter in following the passage of the surface trof/cold front and there may be a brief period where enuf lift overlaps with cooling BL conditions to turn some of the raindrops to snowflakes. At the very least, cold air settling in aloft will certainly introduce flakes into the column, but whether they will make it all the way to the ground before melting remains to be seen. There are several things that may support a quicker transition to at least a mix of light rain and snow showers across east-central Indiana, west-central Ohio and central Ohio during the evening hours -- most notably of which will be the fact that the pcpn will initially be falling into relatively dry lower levels. This may bring on some evaporational cooling within the lower part of the column, which may act to cool the column slightly faster than is currently being modeled. Nevertheless, do think that there will be a several hour period where a mix will be possible, especially where surface temperatures cool into the upper 30s. However, as the core of the surface cold air settles in, sinking air on the backside of the midlevel vort lobe should bring a fairly quick end to the scattered rain/snow shower activity past midnight. Additionally, surface high pressure will be building into the western Ohio Valley during the overnight into early Sunday morning, acting to shunt some of the moisture off of Lake Michigan a bit to the east -- meaning that any lingering lake effect or lake enhanced activity will likely stay north of the local area for the latter overnight period. The other main item of interest for Saturday will be the breeziness. Steepening low-level lapse rates, thanks to pre-surface-trof diurnal warming coincident with colder air settling in aloft, will help enhance low level mixing during the afternoon and early evening hours. Current momentum transfer techniques on fcst soundings suggest that gusts to 35 MPH will be possible between 2 PM and 8 PM Saturday before the combination of diurnally-driven/frontal cooling at the surface allows for gusts to subside considerably for the late evening period. Mainly clear and unseasonably chilly temperatures are expected Sunday and Sunday night. Frost and freezing temperatures will again be possible Sunday night into early Monday morning. By Tuesday, another system progressing south through the eastern Great Lakes will begin to impact the local area, although mainly in wind shift only. With the main forcing/support fcst to remain well east of the region, combined with relatively meager moisture return ahead of the front, pcpn chances look to stay fairly low even with the passage of a front during the Tuesday-early Wednesday time period. As of right now, this looks to be a dry passage, but the details will continue to be hammered out in the coming days. Unseasonably cool temperatures will persist through the entirety of the long term period, with no significant pattern change expected within the next week. Abundant sunshine during the day and cool overnight periods will be the prevailing conditions from Sunday through Wednesday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Expect VFR to continue under high pressure and a very dry airmass, except at LUK where BR may reduce visibility late tonight. Skies will stay clear until cirrus invade near the end of the forecast ahead of the next cold front. Winds starting near calm tonight will increase Friday with speeds reaching around 10 knots out of the south to southwest. CVG may see showers in the vicinity and gusty winds near the end of their 30 hour TAF. OUTLOOK...MVFR conditions are possible from Friday evening into Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...Coniglio/JGL SHORT TERM...JGL LONG TERM...KC AVIATION...Coniglio
Hazardous weather outlook, Oct 18, 11:34 AM EDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1134 AM EDT Thu Oct 18 2018 INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-191545- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 1134 AM EDT Thu Oct 18 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Patchy frost will be possible again late tonight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Freezing temperatures and areas of frost will be possible Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:01 PM EDT | Frost Advisory | ILN | Adams, Brown, Clermont, Hamilton | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.